MAUDE Adverse Event Report: COOK INC VUEOPTIC 150CM FIBER OPTIC BUNDLE; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC VUEOPTIC 150CM FIBER OPTIC BUNDLE; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician performed nephroureteroscopy and laser lithotripsy procedures on a patient by using flexor 180 deflecting ureteral access sheath and vueoptic 150cm fiber optic bundle devices together.During the sheath advancement, the physician noticed the ureter was perforated due to larger outer lumen of the flexor 180 deflecting ureteral access sheath and lack of appropriate flexion.No section of the device remained inside the patient¿s body.The physician was unable to complete the procedure.A stent and additional stone procedure was scheduled for the patient.This med watch report is for vueoptic 150cm fiber optic bundle.Please see mdr # 1820334-2017-00809 for the second device (flexor 180 deflecting ureteral access sheath) used on this patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, device history record, documentation and specification was conducted during the investigation.The vueoptic 150cm fiber optic bundle was not returned for evaluation and no photos have been provided.Without the complaint device, a physical investigation was not able to be completed.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history revealed two additional complaints associated with complaint lot number 5346681.All three complaints are from the same customer.The three complaints from this customer for this device/lot number combination have been captured in mfr.Report numbers 1820334-2017-00835, 1820334-2017-00887, and 1820334-2017-00889.Based on the investigation evaluation, the actual root cause is unknown and no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
VUEOPTIC 150CM FIBER OPTIC BUNDLE
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6537378
Report Number1820334-2017-00835
Device Sequence Number1641748
Product Code GCJ
UDI-Device Identifier00827002253438
UDI-Public(01)00827002253438(17)171008(10)5346681
Combination Product (Y/N)N
Initial Reporter CountryBC
PMA/510(K) Number
K072521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFVO-150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;